A 45-year-old female asked:
I started a new supplement for liver detox by natures craft and broke out in hives bad all over. is it the milk thistle? i've never taken it before nor have i ever had allergic reactions. or is this possibly a side effect from liver detoxing?
1 doctor answer • 1 doctor weighed in
Nephrology and Dialysis 44 years experience
Do not fall into the commercial trap. You learnt a hard lesson. It's still better for you just having only allergic rash and hives. Drug induced liver toxicity is the common herbal toxicity so certain supplement does not have the expected detox effect but some may bring the opposite effect, i.e. liver toxicity.
Created for people with ongoing healthcare needs but benefits everyone.
Answered Sep 05, 2022
Last updated Sep 5, 2022
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.